I started losing my hair around a year ago and currently have temple recession however it is not at a drastic level just yet. I started taking Finasteride at the beginning of August so around One month and a week and have been Minoxidil (hair line only) for nearly 3 weeks.
In the past few days I have noticed an increase in hairs in my hands when styling etc. and my hair is feeling and looking slightly 'lighter' in weight etc. The hairs that are coming out tend to be fine and thin and some are shorted than the majority of my hair. IT is really starting to get me down as I am so worried I may not recover and could be bald sooner than I had hoped. I have heard about shedding in the first few months of using Finasteride and my goal was always to improve the appearance of the hair I had when I started and surely this can't happen without getting rid of the dead wood first before new hairs can grow so that would mean things would have to get worse before they got better. If a guy had miniturized hair all over his head and he started Finasteride there would be a phase at some point when he has little to no hair when the old hair has been shed for new hair. Obviously this is an extreme example but I hope you get my point.
I read a lot about the possible shed and was even warned by my Doctor that it could happen however the first few weeks seemed fine but now the fine hairs are starting to fall and it is getting me down. I know in a few months time if the hair is thicker etc. I will look back on this phase as a positive but right now it seems anything but! Do you guys have any encouragement for a young guy going through this? I know it seems stupid but really all I need is someone to tell me things will be OK. I know every one is different and no one can guarantee it but any words would be greatly appreciated to help me through this phase. I am just tempted to give up the war even at this early stage.